AF Association
13,244 members16,116 posts

Warfarin - side effects

I wondered if any one whilst taking Warfarin has been diagnosed with acid reflux. It seems after a visit to my doctors this morning I appear to be suffering from it and he informed me it is a common side effect caused by the Warfarin. I suffer from Lone PAF AF and take no other medication. From information I have gained on this site I thought aspirin caused the stomach issues.

Many Thanks.

10 Replies
oldestnewest

I had no problems with warfarin but the daily onslaught of aspirin upset my stomach badly. I think that you need to take the warfarin with a drink. If it gets stuck at the back of your mouth it tastes absolutely vile.

Reply

Been taking it for ten years and never had a problem I always take mine just before dinner every evening.

Reply

I started warfarin three weeks ago, no real side effects, but it does seem to have coincided with me peeing more often, anyone else have that.

Reply

Not really noticed anything like that from the Warfarin, I take it in the evening with or around the time I have food

Reply

Yes, when I first started taking Warfarin, many years ago, it made my stomach really sore. I changed to taking it mornings, mid breakfast and the problem disappeared.

Reply

Yes I have recently been diagnosed by my EP as having gastro-oesophagus reflux disease since commencing Warfarin treatment and post Ablation....C

Reply

I have had a lot of bloating and what I call heartburn since my ablation over a year ago. However, in the past month it has improved a bit, not sure why. I am on warfarin plus statin.

Reply

I feel it gives me a dry mouth meaning I drink more water, which is good for you so I'm no complaining! Lol

Reply

Interesting. Only yesterday I was wondering about the side effects, if any, of Warfarin. Since starting on the drug, I seem to feel very bloated and have developed a heavy belly. I know my life style has been more sedentary and my weight has increased a bit but I've never had a paunch like this before. It isn't huge - just protruding and hard. If I had to describe it I would suggest it feels like it's been inflated.

OK...I can hear you chuckling already but anyone else in the same boat?!

David

Reply

Hi David, Yes your signs are exactly the same as mine. I have been on warfarin for over 12 months now and have noticed a heavier and more protruding belly and feel bloated quite often.

I have put on 8 kg in weight which is rear for me as I have never been able to put on an ounce of weight all my life. I am thin as in 204cm in height and normally 95kg but now 103kg.

Due to my persistent AF, I have been leading a less physical style of life and this could be the reason my weight has increased, but I do not think so given my previous track record with weight gain.

Greg

Reply

You may also like...